Norpramin is a type of drug called a tricyclic antidepressant. It is used to treat depression.
Norpramin overdose occurs when you accidentally or intentionally take too much of this medicine.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or a local poison control center at 1-800-222-1222.
Norpramin is the brand name for a medicine called desipramine. Desipramine may also be sold under the following brand names:
This list may not be all-inclusive.
Determine the following information:
However, DO NOT delay calling for help if this information is not immediately available.
In the United States, call 1-800-222-1222 to speak with a local poison control center. This hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:
How well a patient does depends on the amount of poison swallowed and how quickly treatment was received. The faster a patient gets medical help, the better the chance for recovery.
This type of overdose can be extremely dangerous and difficult to treat. Serious harm and death can occur if the person is not immediately treated.
Goldfrank LR, ed. Goldfrank's Toxicologic Emergencies. 8th ed. New York, NY: McGraw Hill; 2006.